Alert archive / Maryland / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

June 2, 2018Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 2, 2018, 12:42 AM EDT for Cecil County, Maryland. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2018, 12:42 AM EDT (04:42 UTC)
Expired
Jun 2, 2018, 1:45 AM EDT
In force
63 min
Issued by
NWS Philadelphia/Mount Holly

County Cecil County, MD

The radar

The Dover AFB radar (KDOX), 85 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
678 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

434 
WWUS81 KPHI 020442
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
1242 AM EDT SAT JUN 2 2018

DEZ001-002-MDZ008-012-015-020545-
Kent-New Castle-Queen Anne's-Cecil-Kent-
1242 AM EDT SAT JUN 2 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHWESTERN KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN KENT AND
CECIL COUNTIES...

At 1240 AM EDT, a strong thunderstorm was located near Havre De 
Grace, Maryland, moving southeast at 30 mph.

Winds up to 35 mph are possible with this storm.

Locations impacted include...
Middletown, Elkton, North East, Clayton, Charlestown, Cecilton,
Millington, Warwick, Bohemias Mills, West Nottingham, Brantwood,
Delaney Corner, Bay View, Sassafras, Mount Pleasant, Green Spring,
Woodlawn, Cayots, Massey and Hollywood Beach.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3971 7610 3946 7558 3944 7558 3942 7554
      3917 7575 3938 7606 3943 7600 3946 7601
      3952 7598 3955 7603 3955 7608 3964 7616
TIME...MOT...LOC 0440Z 301DEG 28KT 3959 7607 

$$

Iovino

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 1, 9:17 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 1, 9:17 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
917 PM EDT Fri Jun 1 2018

.SYNOPSIS...
A cold front will move across the area tonight into early
Saturday morning. An area of low pressure is forecast to develop
along this boundary Friday night and become nearly stationary
just to our south over the weekend. This low is forecast to
begin to move to the northeast later Monday into Tuesday as
another area of low pressure is expected to move out southern
Canada and toward the northeast Tuesday into Wednesday. These
lows will moves northward toward the Canadian Maritimes through
the end of next week. High pressure may affect the area later
Wednesday into Thursday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
One area of showers and thunderstorms is passing through
northern NJ. Meanwhile, another area, this one a bit more
organized and a bit stronger, is west of DC/Baltimore and is
approaching the Delmarva. A few showers and thunderstorms may
develop ahead of this area before it passes through the region
in a few hours from now. With high PWATs, generally between
1.8-2.0", can expect heavy downpours and localized flooding is
possible. Precip tapers off after midnight. Patchy fog develops
thereafter.

Another warm and humid night on tap with lows in the low 70s
across Delmarva and low/mid 60s across the north.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Low pressure will form along the front to our south. Showers
associated with this low will affect mostly the srn part of the
CWA through the day. High likely/categorical pops for those
areas will remain. Temperatures will be cooler than friday with
highs in the upper 70s/low 80s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
An unsettled weather pattern is expected to continue for the
weekend into early next week with the potential for periods of
moderate to heavy rainfall.

The low that forms along the front on Saturday is expected to
become nearly stationary to our south Saturday night through
Sunday. There are some slight placement differences with the
low, but the general idea is that the low will be near the mouth
of the Chesapeake Saturday night trough Sunday. As we begin to
move into Sunday night and Monday, this low is expected to begin
lifting northward near and just offshore of the Mid-Atlantic
coast. The highest chances for showers Saturday night into
Sunday is expected to be southern New Jersey and the Delmarva.
As we move into Sunday night and Monday, as the low begins to
lift northward, the precipitation axis will lift northward as
well. Saturday night into Sunday have the better chance for
periods of heavy rainfall as this is the time period when
precipitable waters are highest. There will remain a chance for
moderate to heavy rainfall Sunday night into Monday, but PW
values begin to lower, so the threat is not as high. Also, any
thunderstorms are expected to remain limited to Saturday evening
as the instability is forecast to dissipate overnight Saturday
through early next week.

This low pressure will lift to our northeast Monday night into
Tuesday and bring any associated precipitation with it. Then
another low pressure is forecast to move out of southern Canada
and toward the northeast states later Tuesday into Wednesday,
possibly bringing a cold front across the area. There could be
another round of showers Tuesday into Wednesday.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR initially. Scattered showers and thunderstorms
will develop late this evening and continues through just after
midnight, mainly for southern terminals. Thereafter, VSBY
restrictions in fog expected, and MVFR CIGs will develop at
KMIV/KACY. Light SW winds, generally less than 5 kt.

Saturday...Low pressure will move along a front and bring
showers to much of the area during the day. Probably mostly VFR
N/W with MVFR CIGS/VSBYS S/E.

OUTLOOK...

Saturday night and Sunday...MVFR or IFR conditions expected to
develop. Periods of rain, especially for southern New Jersey,
Delaware, the eastern shore of Maryland. East-northeast winds
may gust up to 20 to 30 knots at times, especially from about
PHL on eastward.

Sunday night-Monday...MVFR or IFR conditions continue. Rain
begins to spread northward. East to northeast winds Sunday
night, become north to northwest Monday. Winds may gust 15-20
knots.

Monday night-Tuesday...Improvement to VFR possible.
Isolated/scattered showers remain. Northwest winds Monday night,
becoming westerly Tuesday. Winds may gust 15-20 knots.

Tuesday night-Wednesday...Generally VFR conditions. Chance of
showers which may temporarily lower conditions.

&&

.MARINE...
Areas of fog on the waters tonight through Saturday morning.
Sub-SCA conditions on tap tonight and Saturday. Winds will be
S-SW winds this evening will turn mostly N or NE for Saturday.
There will be scattered tstms and showers late this evening
with locally higher winds and seas, and then showers and
scattered thunderstorms on tap for Saturday.

OUTLOOK...

Saturday night-Sunday night...Conditions likely to become at
least Small Craft Advisory levels, but may approach gale force;
especially for the southern half of the waters and Delaware Bay.

Monday-Monday night...Conditions likely to remain at Small
Craft Advisory levels.

Tuesday...Winds may drop below advisory levels, but seas may
remain elevated.

Tuesday night-Wednesday...Conditions may drop below advisory
levels.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Robertson
Near Term...MPS/O'Hara
Short Term...O'Hara
Long Term...Robertson
Aviation...Robertson/MPS/O'Hara
Marine...Robertson/MPS/O'Hara
Hazardous weather outlook, Jun 1, 3:42 PM EDT, 9 hours before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
342 PM EDT Fri Jun 1 2018

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023>025-021945-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Salem-Cumberland-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-
342 PM EDT Fri Jun 1 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland and southern New
Jersey.

.DAY ONE...This Afternoon and Tonight.

Locally heavy rain this evening and tonight may produce flooding in
poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Downpours Saturday into Sunday may be heavy and persistent enough to
produce local flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ001-007>010-012>015-017>020-022-026-027-PAZ054-055-060>062-070-
071-101>106-021945-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Gloucester-Camden-Northwestern Burlington-
Ocean-Atlantic-Coastal Ocean-Southeastern Burlington-Carbon-Monroe-
Berks-Lehigh-Northampton-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
342 PM EDT Fri Jun 1 2018

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Locally heavy rain this evening and tonight may produce flooding in
poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Locally heavy rain Saturday into Sunday may produce flooding in poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-021945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
342 PM EDT Fri Jun 1 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for a period of low-end gale force gusts late
Saturday night through Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Jun 2, 12:42 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1242 AM EDT SAT JUN 2 2018

DEZ001-002-MDZ008-012-015-020545-
Kent-New Castle-Queen Anne's-Cecil-Kent-
1242 AM EDT SAT JUN 2 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHWESTERN KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN KENT AND
CECIL COUNTIES...

At 1240 AM EDT, a strong thunderstorm was located near Havre De
Grace, Maryland, moving southeast at 30 mph.

Winds up to 35 mph are possible with this storm.

Locations impacted include...
Middletown, Elkton, North East, Clayton, Charlestown, Cecilton,
Millington, Warwick, Bohemias Mills, West Nottingham, Brantwood,
Delaney Corner, Bay View, Sassafras, Mount Pleasant, Green Spring,
Woodlawn, Cayots, Massey and Hollywood Beach.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3971 7610 3946 7558 3944 7558 3942 7554
      3917 7575 3938 7606 3943 7600 3946 7601
      3952 7598 3955 7603 3955 7608 3964 7616
TIME...MOT...LOC 0440Z 301DEG 28KT 3959 7607

Iovino

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:26 AM EDTFlash Flood WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more24 hr
Jun 2, 3:37 AM EDTGale WarningPHI48 hr
Jun 2, 3:37 AM EDTSmall Craft AdvisoryPHI30 hr
Jun 2, 1:48 PM EDTSpecial Weather StatementPHIMiddlesex42 min
Jun 2, 4:30 PM EDTSpecial Weather StatementPHIBurlington15 min
Jun 2, 5:19 PM EDTSpecial Weather StatementPHIGloucester41 min
Jun 2, 5:44 PM EDTSpecial Weather StatementPHIHunterdon31 min
Jun 2, 5:56 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Gloucester92 min
Jun 2, 6:44 PM EDTAreal Flood AdvisoryPHISalem3 hr
Jun 2, 2:15 PM EDTAreal Flood AdvisoryPHIChester3 hr
Jun 2, 5:11 PM EDTAreal Flood AdvisoryPHIChester2 hr
Jun 2, 5:29 PM EDTSpecial Weather StatementPHILehigh31 min
Jun 2, 5:42 PM EDTSpecial Weather StatementPHIMontgomery33 min
Jun 2, 6:13 PM EDTSpecial Weather StatementPHIChester47 min
Jun 2, 1:36 PM EDTSpecial Weather StatementPHISussex24 min

Nearby

Special Weather Statements in Maryland, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.